Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 4, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at May 4, 2021, 8:32 PM CDT for Walton County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 8:32 PM CDT (01:32 UTC)
Expired
May 4, 2021, 9:30 PM CDT
In force
58 min
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 22 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 9:10 PM CDTTSTM WND DMG4 S Oakwood Hills, FLLARGE PINE TREE DOWN ON BOB SIKES RD NEAR DEFUNIAK SPRINGS IN WALTON CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS82 KTAE 050132
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
832 PM CDT Tue May 4 2021
 
FLZ007>009-050230-
Central Walton FL-Holmes FL-North Walton FL-
832 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 930 PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florala, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Westville, Pond Creek, Oakwood Hills, Cluster Springs,
Gaskin, Alpine Heights, Cerrogordo, Darlington, Arrant Settlement, De
Funiak Spring Airport, Glendale, Pleasant Ridge, Center Ridge and
Knox Hill.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Florida.

LAT...LON 3099 8639 3099 8581 3068 8587 3066 8587
      3063 8592 3060 8591 3058 8589 3056 8589
      3070 8639
TIME...MOT...LOC 0132Z 298DEG 22KT 3091 8630 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 6:45 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 4, 6:45 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
745 PM EDT Tue May 4 2021

.UPDATE...
A Severe Thunderstorm Watch is now for all but our eastern counties
until 1 AM ET. Current timing moves the squall line into our western
counties by 9 PM ET. Cannot rule out a brief tornado in the northern
two tier of GA counties and SE AL as the line merges with southward
moving outflow. No major changes from the Near Term section below.

&&

.AVIATION...
[Through 00Z Thursday]

A squall line is expected to move through the region later this
evening and into the overnight hours. TSRA is expected throughout
this period. IFR to MVFR CIGs will take over as the squall line
progresses through the region. These conditions are expected to
linger through the morning hours; however ECP and DHN are expected
to maintain lower cigs through the afternoon as a second wave is
expected to move into SE Alabama and the Florida Panhandle by early
morning on Wednesday.

&&

.PREV DISCUSSION [332 PM EDT]...

.NEAR TERM [Through Wednesday]...

An approaching shortwave trough embedded in a longer wave upper
level trough is currently across central Mississippi, and is
expected to propagate northeastward through central Alabama and
northern Georgia through the evening and overnight hours.  An
intense squall line is currently developing across western
Mississippi in association with the aforementioned upper level
shortwave disturbance, and is expected to move across Alabama
through the remainder of the afternoon, and approach our SE Alabama
counties by this evening around 7-8pm CDT.  This squall line will
likely be driven by SBCAPE values near/over 3000 J/Kg across the
deep south today.  This instability in association with 35-40 knots
of deep layer shear will aid in severe wind potential, as well as
the potential for a brief spin up along the edge of the squall line.
 Severe hail up to quarter size will also be possible, especially
across SE Alabama.  For areas in Georgia and Florida, the squall
line is expected to quickly fall apart as it progresses into the
region.  This is due to instability dropping across the region as
the sun sets; however, if the cold pool can become a driving force
along the squall line, cold pool dynamics coupled with shear can
possibly sustain severe winds along the squall line well into
Georgia and Florida later this evening and through the overnight
hours.

Beyond tonight, another post squall line convective cluster of
storms is expected to develop along the Florida Panhandle and into
SE Alabama.  This will likely not have a severe impact as the cold
pool left behind will prevent these storms from developing severe
characteristics.  The main impact expected will likely be heavy
rainfall as some elevated instability will allow for efficient
rainfall across this region.  High temperatures will climb into the
low to mid 80s tomorrow with lows dropping into the low 70s tonight.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Front will stall across southern sections Wednesday night and be
a focus for scattered showers and a few thunderstorms over the
area. Better coverage of showers and storms then on Thursday as a
weak surface wave will develop along the front and daytime heating
comes into play. Greatest instability, and thus highest rain
chances, expected across the southern Big Bend with chances
decreasing steadily heading north. Rain should end pretty quickly
from northwest to southeast later in the day as the front pushes
south into the peninsula. Much drier air will usher in Thursday
into Thursday night along with a nice drop in temperatures.

.LONG TERM [Friday Through Tuesday]...

The weather through the weekend looks tremendous right now with
cool clear mornings and warm sunny afternoons expected. Humidity
will be refreshingly low with dewpoints mainly in the 40s and 50s
away from the immediate coast. Clouds and humidity will start to
increase Sunday into Monday as the next front approaches with rain
chances then continuing through Tuesday.

.MARINE...

Southerly winds across all waters will lead to elevated seas,
especially for Panhandle waters. Seas are expected to be around
3-5 feet with occasional seas up to 6 feet. Further east seas
will remain around 2-4 feet with occasional seas up to 5 feet
possible. These elevated seas and winds around 10-15 knots will
are expected to create exercise caution boating conditions across
all waters through Thursday evening. As a cold front comes through
Thursday afternoon, winds are expected to decrease and shift
offshore. Storms are expected to impact the marine areas starting
tomorrow and continuing through Thursday. A southward diving
squall line later this evening could produce some gustier winds
late this evening as it enters the nearshore waters across the
Florida Panhandle and Apalachee Bay.

.FIRE WEATHER...

A cold front and associated squall line will be moving through the
region later this evening.  Increased shower and thunderstorm activity
is expected throughout this afternoon as well; however, coverage will be
more scattered in nature.  High dispersions are expected for much of the
remainder of the day with strong southerly winds expected ahead of the
squall line.  Rain is expected to continue through tomorrow across the
Florida Panhandle and Big Bend region. Given the widespread coverage
of rain expected, there are currently no fire weather concerns at
this time.

.HYDROLOGY...

A strong squall line will move into the region this
evening and bring 1-2 inches of rain to most areas along and west of
a line from Tallahassee to Albany overnight. Model guidance has been
in good agreement developing a second area of showers and storms
along the cold front early Wednesday morning. This second round of
storms is expected to be slow moving and take advantage of a very
moist and humid airmass. While there is some uncertainty with the
exact placement of this next round of rainfall, enough confidence
exists to place a flash flood watch across Southeast Alabama and
Florida Panhandle. Within this area, localized storm total rainfall
amounts between the upcoming squall line and the second round of
storms could approach 6 to 8 inches. The main concern with this much
rainfall is for flash flooding, especially in urban areas. Some
rises on area rivers are expected in the Florida Panhandle (Shoal
and Choctawhatchee), but at this time riverine flooding is not
anticipated.

The cold front will clear the region on Thursday, with a dry stretch
of weather continuing through at least Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  86  65  83  58 /  40  70  30  60   0
Panama City   71  82  66  81  60 /  40  60  30  60   0
Dothan        67  79  60  79  55 /  80  80  20  20   0
Albany        69  81  61  81  56 /  70  60  20  20   0
Valdosta      70  86  65  82  57 /  30  50  30  50  10
Cross City    71  87  69  84  60 /   0  30  30  50  10
Apalachicola  72  82  68  80  61 /  30  60  30  60   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch through late Wednesday night for Calhoun-
     Central Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-
     Inland Gulf-Jackson-North Walton-South Walton-Washington.

GA...None.
AL...Flash Flood Watch through late Wednesday night for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Flash Flood Watch through late Wednesday night for Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM.

&&

UPDATE...LF
NEAR TERM...Bunker
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Bunker
MARINE...Johnstone
FIRE WEATHER...Bunker
HYDROLOGY...Godsey

In the hours before

Special weather statement, May 4, 6:27 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 PM EDT Tue May 4 2021

GAZ148-050000-
Berrien GA-
727 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERRIEN COUNTY UNTIL 800
PM EDT...

At 727 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enigma, or 10 miles southeast of Tifton, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Enigma, Alapaha, Glory, Gladys and Bannockburn.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
south central Georgia.

LAT...LON 3124 8334 3125 8334 3126 8338 3130 8343
      3132 8344 3136 8343 3139 8339 3140 8338
      3140 8337 3145 8337 3148 8326 3147 8315
      3140 8314 3139 8312 3136 8311 3133 8306
      3130 8306 3127 8304
TIME...MOT...LOC 2327Z 257DEG 27KT 3134 8339

42-DVD
Special weather statement, May 4, 7:36 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
836 PM EDT Tue May 4 2021

GAZ128>131-050115-
Tift GA-Irwin GA-Turner GA-Ben Hill GA-
836 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...TURNER...NORTHERN TIFT
AND BEN HILL COUNTIES UNTIL 915 PM EDT...

At 836 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ty Ty, or 8 miles north of Tifton, moving east at
40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ashburn, Ocilla, Tifton, Mystic, Sycamore, Rebecca,
Amboy, Osierfield, Harding, Waterloo, Pinetta, Inaha, Ashton,
Irwinville, Turner Co Airport, Irwinville Airport, Wray, Bowens Mill
and Abba.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
south central Georgia.

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3157 8306 3146 8361 3163 8367 3180 8367
      3180 8361 3185 8361 3184 8321 3185 8318
      3183 8315 3183 8314 3181 8313 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 0036Z 251DEG 34KT 3157 8356

42-DVD
Local storm report, May 4, 8:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     2 WNW WILKINSTOWN       31.61N 86.03W
05/04/2021                   COFFEE             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN ROADWAY. CR 304
            AND CR 308 IN COFFEE COUNTY, AL.

&&

JM
Special weather statement, May 4, 8:30 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
830 PM CDT Tue May 4 2021

ALZ066>069-050230-
Dale AL-Henry AL-Geneva AL-Houston AL-
830 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHERN HENRY...
EASTERN GENEVA AND HOUSTON COUNTIES UNTIL 930 PM CDT...

At 830 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Gaines to 6 miles north of Geneva.
Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Cottonwood, Headland, Dothan, Fort Rucker, Ozark,
Enterprise, Hartford, Taylor, Midland City, Kinsey, Ashford, Level
Plains, Slocomb, Cowarts, Newton, Webb, Columbia, Pinckard and
Malvern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Alabama...the Panhandle of Florida...and southwestern
Georgia.

LAT...LON 3120 8584 3120 8579 3142 8579 3142 8508
      3130 8509 3128 8511 3123 8510 3119 8511
      3110 8503 3100 8500 3099 8585
TIME...MOT...LOC 0130Z 279DEG 45KT 3162 8509 3113 8587

42-DVD
Local storm report, May 4, 8:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     3 NNW CROSSROADS        31.87N 85.01W
05/04/2021                   QUITMAN            GA   911 CALL CENTER

            A FEW TREES AND POWERLINES DOWN IN QUITMAN
            COUNTY.

&&

JM
Special weather statement, May 4, 8:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
832 PM CDT Tue May 4 2021

FLZ007>009-050230-
Central Walton FL-Holmes FL-North Walton FL-
832 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 930 PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florala, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Westville, Pond Creek, Oakwood Hills, Cluster Springs,
Gaskin, Alpine Heights, Cerrogordo, Darlington, Arrant Settlement, De
Funiak Spring Airport, Glendale, Pleasant Ridge, Center Ridge and
Knox Hill.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Florida.

LAT...LON 3099 8639 3099 8581 3068 8587 3066 8587
      3063 8592 3060 8591 3058 8589 3056 8589
      3070 8639
TIME...MOT...LOC 0132Z 298DEG 22KT 3091 8630

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:46 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington44 min
May 4, 9:27 PM CDTSevere Thunderstorm WarningTAECalhoun, Holmes, Jackson, Washington63 min
May 4, 10:29 PM CDTSpecial Marine WarningTAE91 min
May 4, 10:34 PM CDTSpecial Weather StatementTAEGadsden, Leon56 min
May 4, 11:24 PM CDTSpecial Weather StatementTAEJefferson, Leon, Madison, Wakulla51 min
May 5, 12:00 AM CDTSpecial Marine WarningTAE90 min
May 5, 2:12 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton48 hr
May 5, 4:29 AM CDTSpecial Marine WarningTAE61 min
May 5, 6:36 AM CDTSpecial Weather StatementTAEGulf39 min
May 5, 12:18 PM CDTSpecial Marine WarningTAE3 hr
May 5, 2:31 PM CDTSpecial Marine WarningTAE3 hr
May 5, 3:26 PM CDTSpecial Weather StatementTAEGulf34 min
May 5, 4:02 PM CDTSpecial Weather StatementTAEFranklin43 min
May 5, 4:30 PM CDTSpecial Marine WarningTAE3 hr
May 5, 4:45 PM CDTSpecial Weather StatementTAEWakulla45 min
May 4, 7:21 PM CDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph84 min
May 4, 7:36 PM CDTSpecial Weather StatementTAEBen Hill, Irwin, Turner39 min
May 4, 8:05 PM CDTSevere Thunderstorm WarningTAEBen Hill40 min
May 4, 8:44 PM CDTSevere Thunderstorm WarningTAELee, Terrell46 min
May 4, 8:52 PM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more83 min
May 4, 9:07 PM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth85 min
May 4, 9:30 PM CDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook75 min
May 4, 9:43 PM CDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas92 min
May 4, 10:13 PM CDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes77 min
May 4, 7:41 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva79 min
May 4, 8:30 PM CDTSpecial Weather StatementTAEGeneva, Houston60 min
May 4, 8:40 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston65 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.